Case Report: PDF OnlyOptic Neuritis Following Hepatitis B Vaccination in a 9-year-old GirlErguven, Mufereta; Guven, Sirinb, *; Akyuz, Umitc; Bilgiç, Olcaya; Laloglu, FuataAuthor Information aGoztepe Educational and Research Hospital, Istanbul, Turkey bUmraniye Educational and Research Hospital, Istanbul, Turkey cZeynep-Kamil Educational and Research Hospital, Istanbul, Turkey *Correspondence to: Dr Sirin Guven, Umraniye Egitim ve Arastirma Hastanesi, Istanbul, Turkey E-mail: [email protected] Received: May 29, 2009; • Accepted: September 22, 2009. Journal of the Chinese Medical Association: November 2009 - Volume 72 - Issue 11 - p 594-597 doi: 10.1016/S1726-4901(09)70435-6 Metrics Abstract Hepatitis B vaccination can prevent hepatitis B virus infection and its serious consequences, including liver cancer and cirrhosis. Serious side effects reported after receiving hepatitis B vaccination are very uncommon. A majority of the ophthalmological complications seen following hepatitis B vaccination consist of vision loss, optic neuritis, papillary edema, uveitis, acute placoid pigment epitheliopathy and central vein occlusion. We present a 9-year-old girl who was referred to our hospital with decrease in vision and pain in the left eye a week after hepatitis B vaccination. A diagnosis of vaccine- induced optic neuritis was made. The clinical picture improved after systemic corticosteroid treatment. Acute optic neuritis might be a rare complication of hepatitis B vaccination. Parents should be aware of the potential serious side effects of the vaccine. © 2009 by Lippincott Williams & Wilkins, Inc.